Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 303, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 8, 2025, 10:28 AM CDT for Ellsworth County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2025, 10:28 AM CDT (15:28 UTC)
- Expired
- Sep 8, 2025, 10:55 AM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Ellsworth County, KS
The radar
The Wichita radar (KICT), 134 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 6:28 AM CDT, 4 hours earlier. Its key messages:
- Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible.
- Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning.
- Near normal temperatures are expected to return by the middle of the week and last into the weekend.
Area forecast discussion, Sep 8, 6:28 AM CDT, 4 hours before
Area Forecast Discussion National Weather Service Wichita KS 628 AM CDT Mon Sep 8 2025 .KEY MESSAGES... - Scattered rain and thunderstorm chances expected across central Kansas this morning with a strong to marginally severe storm possible. - Additional, non-severe thunderstorms are expected across eastern Kansas this evening and into Tuesday morning. - Near normal temperatures are expected to return by the middle of the week and last into the weekend. && .DISCUSSION... Issued at 242 AM CDT Mon Sep 8 2025 Currently, the upper-level trough and the associated surface high continue to shift east over the Great Lakes region and into the Northeast U.S. As the upper ridge over the Desert Southwest shifts towards the Plains, we have transitioned into a more northwesterly flow. A shortwave trough located across western Nebraska is beginning to dive southeast into the Central Plains along the northern periphery of the approaching ridge. Satellite imagery shows moisture ahead of this feature to the west working its way east into central and eastern Kansas. Surface observations also show higher dewpoints across western Kansas with dewpoints in the lower 60s. Locations in central and eastern Kansas are currently seeing dewpoints in the lower to middle 50s. A few showers and thunderstorms have begun to develop in north- central Kansas along this moisture gradient. For today and tonight, we will see showers and thunderstorms develop across central Kansas this morning as the leading edge of the wave interacts with the LLJ. While severe weather is not expected, a brief stronger storm with marginally severe hail could be possible as around 1000 J/kg of CAPE and shear upwards of 40 kts will be present this morning. We will see a brief lull in activity around midday into the early afternoon hours, but will then see a resurgence of convection across eastern Kansas later this afternoon and into the evening hours as the main impulse of the shortwave traverses the region. We're not anticipating severe weather for eastern Kansas this evening as the better instability and shear will be located further south and west over southwest Kansas and northwest Oklahoma. As we move through the week, the ridge to our west will continue to build back over the region. This will support the gradual warming trend with highs in the lower 80s for Tuesday and temperatures nearing normal through the end of the week and into the weekend with highs in the middle to upper 80s. Overnight lows will stabilize in the 60s through the end of the period. With the upper ridge parking over the Central and Southern Plains by Wednesday, it will limit our precip chances through the end of the period. Though, with the top of the ridge axis centered overhead, we could see low rain chances with any of the small perturbations in the pattern that pass across the region. && .AVIATION /12Z TAFS THROUGH 12Z TUESDAY/... Issued at 621 AM CDT Mon Sep 8 2025 Currently seeing VFR conditions across the area this morning. However, with scattered thunderstorms across central Kansas, we could see brief MVFR conditions with a heavier storm. As this activity moves east through the morning and afternoon, HUT and ICT could see some impacts. Still some uncertainty with timing and coverage, but lower cigs and vis pose the greatest threat. Southerly winds will remain gusty through the evening hours. Sustained winds around 15 knots with some gusts up to 25 knots are expected. Gusts will diminish later this evening, but winds over 10 knots will continue through the end of the period for nearly all sites. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...AMD AVIATION...AMD
Hazardous weather outlook, Sep 8, 8:37 AM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 837 AM CDT Mon Sep 8 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091345- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 837 AM CDT Mon Sep 8 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will impact parts of central Kansas this morning, especially areas along and west of I-35 and north of Hwy 50. Severe weather is not expected with this activity, though a brief stronger storm is possible with marginally severe hail and heavy rain which may lead to localized flooding concerns. Scattered showers and thunderstorms may redevelop this evening into Tuesday morning, especially over eastern Kansas, with the strongest activity capable of small hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A thunderstorm or two is possible north of I-70 late Wednesday night through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Special weather statement, Sep 8, 6:43 AM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Wichita KS
643 AM CDT Mon Sep 8 2025
KSZ048-049-081215-
Ellsworth KS-Saline KS-
643 AM CDT Mon Sep 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELLSWORTH AND WEST
CENTRAL SALINE COUNTIES THROUGH 715 AM CDT...
At 643 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kanopolis, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brookville.
This includes Interstate 70 between Mile Markers 225 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 9812 3887 9812 3887 9783 3870 9781
TIME...MOT...LOC 1143Z 271DEG 17KT 3881 9805
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DAVISLocal storm report, Sep 8, 7:30 AM CDT, 2 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
730 AM CDT Mon Sep 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM Hail Ellsworth 38.73N 98.23W
09/08/2025 E1.00 Inch Ellsworth KS Public
&&
MWMThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:43 AM CDT | Special Weather Statement | ICT | Ellsworth | 32 min |
| Sep 8, 7:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 8 hr |
| Sep 8, 8:49 AM CDT | Areal Flood Warning | ICT | Ellsworth, Saline | 7 hr |
| Sep 8, 10:16 AM CDT | Flash Flood Warning | ICT | Ellsworth, Lincoln, Saline | 7 hr |
| Sep 8, 11:07 AM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 4 hr |
| Sep 8, 12:03 PM CDT | Areal Flood Warning | ICT | Rice | 4 hr |
| Sep 8, 12:15 PM CDT | River Flood Warning | ICT | Lincoln | 69 hr |
| Sep 8, 12:18 PM CDT | River Flood Warning | ICT | Saline | 32 hr |
| Sep 8, 12:55 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 35 min |
| Sep 8, 2:06 PM CDT | Flash Flood Warning | ICT | McPherson | 4 hr |
| Sep 8, 2:43 PM CDT | Flash Flood Warning | ICT | Ellsworth, Rice | 3 hr |
| Sep 8, 4:26 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Saline | 25 hr |
| Sep 8, 4:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 54 min |
| Sep 8, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Sep 8, 5:42 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln, Saline | 24 hr |
| Sep 8, 5:45 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 24 hr |
| Sep 8, 5:47 PM CDT | Areal Flood Warning | ICT | McPherson | 24 hr |
| Sep 8, 6:42 PM CDT | River Flood Warning | ICT | Reno, Rice | 5 days |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.